Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 80, NWS Springfield, MO

June 12, 20164 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 12, 2016, 1:50 PM CDT for 4 counties in Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2016, 1:50 PM CDT (18:50 UTC)
Expired
Jun 12, 2016, 2:30 PM CDT
In force
40 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Barton County, MO, Cedar County, MO, Dade County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 69 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2018 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2018 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

236 
WUUS53 KSGF 121850
SVRSGF
MOC011-039-057-217-121930-
/O.NEW.KSGF.SV.W.0080.160612T1850Z-160612T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
150 PM CDT SUN JUN 12 2016

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DADE COUNTY IN SOUTHWESTERN MISSOURI...
  SOUTHWESTERN CEDAR COUNTY IN SOUTHWESTERN MISSOURI...
  SOUTHEASTERN VERNON COUNTY IN WEST CENTRAL MISSOURI...
  NORTHEASTERN BARTON COUNTY IN SOUTHWESTERN MISSOURI...

* UNTIL 230 PM CDT

* AT 150 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
  GOLDEN CITY...OR 10 MILES EAST OF LAMAR...MOVING NORTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAMAR...                          MONTEVALLO...
  JERICO SPRINGS...                 MILFORD...
  SYLVANIA...                       OLYMPIA...
  CEDARVILLE...                     WAGONER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3744 9395 3745 9428 3778 9426 3774 9383
TIME...MOT...LOC 1850Z 190DEG 12KT 3753 9409 

HAIL...0.75IN
WIND...60MPH
 
$$

BURCHFIELD
2 follow-up statements
713 
WWUS53 KSGF 121912
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
212 PM CDT SUN JUN 12 2016

MOC011-039-057-217-121930-
/O.CON.KSGF.SV.W.0080.000000T0000Z-160612T1930Z/
DADE MO-CEDAR MO-VERNON MO-BARTON MO-
212 PM CDT SUN JUN 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHWESTERN DADE...SOUTHWESTERN CEDAR...SOUTHEASTERN VERNON AND
NORTHEASTERN BARTON COUNTIES...

AT 211 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES EAST OF
SHELDON...OR 13 MILES NORTHEAST OF LAMAR...MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MONTEVALLO...                     JERICO SPRINGS...
MILFORD...                        SYLVANIA...
OLYMPIA...                        CEDARVILLE...
WAGONER...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3744 9395 3752 9428 3778 9426 3774 9383
TIME...MOT...LOC 1911Z 190DEG 12KT 3760 9407 

HAIL...0.88IN
WIND...60MPH
 
$$

GRIFFIN
606 
WWUS53 KSGF 121925
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CDT SUN JUN 12 2016

MOC011-039-057-217-121935-
/O.EXP.KSGF.SV.W.0080.000000T0000Z-160612T1930Z/
DADE MO-CEDAR MO-VERNON MO-BARTON MO-
225 PM CDT SUN JUN 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DADE...
SOUTHWESTERN CEDAR...SOUTHEASTERN VERNON AND NORTHEASTERN BARTON
COUNTIES WILL EXPIRE AT 230 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3744 9395 3752 9428 3778 9426 3774 9383
TIME...MOT...LOC 1922Z 190DEG 12KT 3760 9407 

$$

GRIFFIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:55 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 12, 12:55 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1255 PM CDT SUN JUN 12 2016

...18Z AVIATION UPDATE...

.SHORT TERM...(Today and tonight)
Issued at 311 AM CDT Sun Jun 12 2016

Strong upper level ridge remains in place across the mid section of
the country, including southeast Kansas and the Missouri Ozarks.
However, shortwave trough lifts into Arkansas later today
undercutting the ridge. This will likely spawn some afternoon and
evening convection from Arkansas into the Missouri Ozarks and
possibly southeast Kansas. Thunderstorms will be isolated to
scattered in nature, with the greatest coverage across southern
Missouri. This convection will die off with loss of heating during
the evening hours.

Airmass remains relatively unchanged, so expect another seasonably
hot day across the region, with highs again in the upper 80s to
lower 90s.

.LONG TERM...(Monday through Saturday)
Issued at 311 AM CDT Sun Jun 12 2016

Another shortwave will track across the Plains on Tuesday,
flattening the upper level ridge. Although areas remains on the
periphery of any stronger forcing, there is a band of stronger
midlevel winds that will increase low level vertical shear.  Will
likely see some isolated to scattered convection once again develop
across the area with some stronger storms possible during the
afternoon/evening hours and cannot rule out an isolated severe storm.

Medium range models show several more shortwaves tracking across
northern Missouri from Wednesday into Wednesday night before ridge
starts to build back across the plains. Moist and unstable airmass
remains in place, so expect more mainly diurnally driven showers and
thunderstorms, as the main forcing remains north of the area. It
will remain hot and humid with highs in the lower 90s and heat index
values approaching 100.

By Thursday, upper ridging begins to build back across the Plains,
with the ridge continuing to build Friday through Saturday. Ridge
axis sets up from the desert southwest into the Upper Mississippi
River Valley by the end of the week. Much of the forecast area will
remaining on the eastern periphery of the ridge which may help some
cooler air drop into the area by Saturday. until then, afternoon
heat index values will likely too off near 100 on Thursday and the
90s Friday. Will continue to see low probabilities for diurnally
driven convection for this time.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1249 PM CDT Sun Jun 12 2016

Scattered storms may affect the terminals this afternoon. Gusty
winds are possible in some of the thunderstorms. Most storms will
end with loss of day time heating. VFR conditions expected
tonight through Monday morning.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...Burchfield
Hazardous weather outlook, Jun 12, 10:28 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1028 AM CDT SUN JUN 12 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131530-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1028 AM CDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

  AFTERNOON HEAT INDEX VALUES WILL RANGE BETWEEN 95 AND 100
  DEGREES THIS AFTERNOON AND EARLY EVENING.

 ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FROM LATE
 MORNING INTO THE AFTERNOON HOURS ACROSS THE AREA. WHILE CLOUD TO
 GROUND LIGHTNING WILL BE THE MOST COMMON RISK...A FEW OF THE
 STRONGEST STORMS COULD PRODUCE WIND GUSTS UP TO 50 MPH.
 WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  AFTERNOON HEAT INDEX VALUES WILL RANGE BETWEEN 95 AND 102
  DEGREES EACH AFTERNOON MONDAY THROUGH TUESDAY...AND
  BETWEEN 100 AND 105 DEGREES ON WEDNESDAY. A COOLER AND DRIER
  AIRMASS IS EXPECTED TO MOVE IN LATE IN THE WEEK.

  THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE
  WEEK.THERE IS A MARGINAL RISK FOR SEVERE STORMS TUESDAY
  AFTERNOON AND EVENING WITH DAMAGING WINDS AND CLOUD TO GROUND
  LIGHTNING THE MAIN RISKS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

BURCHFIELD

In the hours before

Special weather statement, Jun 12, 12:04 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1204 PM CDT SUN JUN 12 2016

MOZ101-121745-
MCDONALD MO-
1204 PM CDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCDONALD COUNTY UNTIL
1245 PM CDT...

AT 1204 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BELLA VISTA...MOVING NORTH AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
BIG SUGAR CREEK STATE PARK...     GOODMAN...
PINEVILLE...                      POWELL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3650 9418 3650 9442 3674 9441 3674 9411
TIME...MOT...LOC 1704Z 194DEG 24KT 3653 9430

BURCHFIELD
Local storm report, Jun 12, 12:53 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 PM CDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     NOEL                    36.55N 94.48W
06/12/2016                   MCDONALD           MO   EMERGENCY MNGR

            TREE DOWN

&&

AFOSTER
Special weather statement, Jun 12, 1:01 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 PM CDT SUN JUN 12 2016

KSZ097-121845-
CRAWFORD KS-
101 PM CDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD COUNTY
UNTIL 145 PM CDT...

AT 101 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MCCUNE...OR 9 MILES SOUTHEAST OF ST. PAUL...MOVING NORTH AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
MCCUNE...                         WALNUT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3762 9509 3758 9502 3734 9496 3734 9507
      3739 9508
TIME...MOT...LOC 1801Z 189DEG 13KT 3742 9506

BURCHFIELD
Special weather statement, Jun 12, 1:31 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
131 PM CDT SUN JUN 12 2016

KSZ097-121915-
CRAWFORD KS-
131 PM CDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 215 PM
CDT...

AT 131 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GIRARD...MOVING NORTH AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
PITTSBURG...                      FRONTENAC...
GIRARD...                         ARMA...
MULBERRY...                       CHICOPEE...
FRANKLIN...                       ARCADIA...
WALNUT...                         HEPLER...
LONE OAK...                       RINGO...
YALE...                           BEULAH...
FARLINGTON...                     GREENBUSH...
POLK...                           ENGLEVALE...
CROWEBURG...                      BRAZILTON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3734 9463 3744 9508 3767 9509 3767 9462
TIME...MOT...LOC 1831Z 201DEG 13KT 3749 9483

BURCHFIELD

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:04 PM CDTSpecial Weather StatementSGFMcDonald41 min
Jun 12, 2:09 PM CDTSpecial Weather StatementSGFDade, Polk51 min
Jun 12, 2:19 PM CDTSpecial Weather StatementSGFBarry, Stone41 min
Jun 12, 2:53 PM CDTAreal Flood AdvisorySGFBarton, Cedar, Dade, Vernon4 hr
Jun 12, 3:01 PM CDTAreal Flood AdvisorySGFMcDonald5 hr
Jun 12, 3:08 PM CDTSpecial Weather StatementSGFTaney52 min
Jun 12, 3:11 PM CDTSpecial Weather StatementSGFSt. Clair49 min
Jun 12, 3:14 PM CDTSevere Thunderstorm WarningSGFTaney46 min
Jun 12, 3:24 PM CDTSpecial Weather StatementSGFTexas36 min
Jun 12, 3:51 PM CDTAreal Flood AdvisorySGFOzark, Taney5 hr
Jun 12, 3:53 PM CDTSpecial Weather StatementSGFOregon37 min
Jun 12, 4:07 PM CDTSpecial Weather StatementSGFBenton53 min
Jun 12, 4:41 PM CDTSpecial Weather StatementSGFDouglas49 min
Jun 12, 4:46 PM CDTSpecial Weather StatementSGFWright44 min
Jun 12, 5:14 PM CDTAreal Flood AdvisorySGFDouglas, Ozark, Texas, Wright4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.